Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 12, 2012, 3:45 AM EST. It took effect at Jan 12, 2012, 11:05 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2012, 3:45 AM EST (08:45 UTC)
- In effect from
- Jan 12, 2012, 11:05 AM EST
- Expired
- Jan 12, 2012, 3:46 PM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
336 WHUS72 KCHS 120845 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EST THU JAN 12 2012 AMZ330-121645- /O.NEW.KCHS.SC.Y.0005.120113T0000Z-120113T2100Z/ CHARLESTON HARBOR- 345 AM EST THU JAN 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-121645- /O.CON.KCHS.SC.Y.0004.000000T0000Z-120112T1100Z/ /O.NEW.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 345 AM EST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * TIMING OF GALES: TONIGHT. * WINDS: 25 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. * SEAS: BUILDING TO 4 TO 6 FT. * IMPACTS: CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ374-121645- /O.CON.KCHS.SC.Y.0004.000000T0000Z-120112T1100Z/ /O.NEW.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 345 AM EST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * TIMING OF GALES: TONIGHT. * WINDS: 30 KT WITH FREQUENT GUSTS FROM 35 TO 40 KT. * SEAS: BUILDING TO 6 TO 9 FT. * IMPACTS: CONDITIONS MAY BECOME DANGEROUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ352-354-121645- /O.NEW.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 345 AM EST THU JAN 12 2012 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * TIMING OF GALES: TONIGHT. * WINDS: 25 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. * SEAS: BUILDING TO 4 TO 6 FT. * IMPACTS: CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
3 follow-up statements
082 WHUS72 KCHS 121049 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 549 AM EST THU JAN 12 2012 AMZ350-121900- /O.EXP.KCHS.SC.Y.0004.000000T0000Z-120112T1100Z/ /O.CON.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 549 AM EST THU JAN 12 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * TIMING OF GALES: TONIGHT. * WINDS: 25 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. * SEAS: BUILDING TO 4 TO 6 FT. * IMPACTS: CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ374-121900- /O.EXP.KCHS.SC.Y.0004.000000T0000Z-120112T1100Z/ /O.CON.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 549 AM EST THU JAN 12 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * TIMING OF GALES: TONIGHT. * WINDS: 30 KT WITH FREQUENT GUSTS FROM 35 TO 40 KT. * SEAS: BUILDING TO 6 TO 9 FT. * IMPACTS: CONDITIONS MAY BECOME DANGEROUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ330-121900- /O.CON.KCHS.SC.Y.0005.120113T0000Z-120113T2100Z/ CHARLESTON HARBOR- 549 AM EST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-354-121900- /O.CON.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 549 AM EST THU JAN 12 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * TIMING OF GALES: TONIGHT. * WINDS: 25 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. * SEAS: BUILDING TO 4 TO 6 FT. * IMPACTS: CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
928 WHUS72 KCHS 121605 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1105 AM EST THU JAN 12 2012 AMZ330-122200- /O.EXT.KCHS.SC.Y.0005.120112T1605Z-120113T2100Z/ CHARLESTON HARBOR- 1105 AM EST THU JAN 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-374-122200- /O.CON.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1105 AM EST THU JAN 12 2012 ...GALE WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH LATE TONIGHT... A GALE WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH LATE TONIGHT. * TIMING OF GALES: TONIGHT. * WINDS: 25 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. * SEAS: BUILDING TO 4 TO 6 FT. * IMPACTS: CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
220 WHUS72 KCHS 122046 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EST THU JAN 12 2012 AMZ330-130500- /O.UPG.KCHS.SC.Y.0005.000000T0000Z-120113T2100Z/ /O.NEW.KCHS.GL.W.0002.120112T2046Z-120113T1200Z/ CHARLESTON HARBOR- 346 PM EST THU JAN 12 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. * TIMING OF GALES: TONIGHT. * WINDS: SOUTHWEST 15 TO 20 KT EARLY THIS EVENING...WILL BECOME WESTERLY AT 20 TO 25 KT WITH GUSTS TO 35 KT BY LATE THIS EVENING AND CONTINUING THROUGH EARLY FRIDAY MORNING. * WAVES: BUILDING TO 2 TO 3 FT. * IMPACTS: CONDITIONS WILL BECOME EXTREMELY HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ350-352-354-374-130500- /O.UPG.KCHS.GL.A.0002.120113T0000Z-120113T1100Z/ /O.NEW.KCHS.GL.W.0002.120112T2046Z-120113T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 346 PM EST THU JAN 12 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. * TIMING OF GALES: TONIGHT. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 KT WITH FREQUENT GUSTS TO 35 KT THIS EVENING...THEN BECOME WEST AT 25 TO 30 KT WITH GUSTS UP TO 40 KT AFTER MIDNIGHT. * SEAS: BUILDING TO 4 TO 6 FT WITHIN 20 NM OF SHORE AND TO 6 TO 9 FEET BETWEEN 20 NM AND 60 NM FROM SHORE. * IMPACTS: CONDITIONS WILL BECOME EXTREMELY HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 10:01 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Jan 11, 10:01 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1001 PM EST WED JAN 11 2012
.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH
THURSDAY. A REINFORCING COLD FRONT WILL THEN CROSS THE REGION
THURSDAY NIGHT. HIGH PRESSURE WILL BUILD BACK IN FROM THE WEST
OVER THE WEEKEND AND SETTLE IN ALONG THE EASTERN SEABOARD EARLY
NEXT WEEK. ANOTHER FRONTAL SYSTEM COULD IMPACT THE EASTERN UNITED
STATES BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE COLD FRONT HAS MOVED EAST OF THE FORECAST AREA LATE THIS
EVENING WITH COOL DRY HIGH PRESSURE BUILDING IN ITS WAKE. CLEAR
SKIES EXPECTED THROUGH THE EARLY MORNING HOURS...AFTER WHICH SOME
STRATUS UNDER THE UPPER LOW PRESSURE COMMA HEAD COULD PUSH INTO
OUR WESTERN ZONES. HOWEVER...SINCE MOST OF THE OVERNIGHT COOLING
WILL BE DUE TO ADVECTION...THIS INCREASE IN CLOUDINESS WILL NOT
PUT A HUGE DAMPER ON SURFACE COOLING. BASED ON TEMPERATURE TRENDS
DURING THE LAST COUPLE HOURS...WE BUMPED OVERNIGHT LOWS DOWN BY
2-3 DEGREES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND THURSDAY NIGHT...THE PERIOD WILL BEGIN WITH THE REGION
IN A BROAD TROFFING REGIME ALOFT WITH ONE CLOSED LOW OVER THE MID
ATLANTIC AND ANOTHER EXTENDING ACROSS THE NORTHERN PLAINS. THIS
SECOND CLOSED LOW WILL MOVE EASTWARD INTO THE OH VALLEY THROUGH
THURSDAY NIGHT WITH A 130 KT 250 MB JET PUSHING ACROSS THE
SOUTHEAST. AT THE SURFACE...ONE MORE WARM DAY IS ON TAP FOR THURSDAY
OUT AHEAD OF AN APPROACHING COLD FRONT. BREEZY SW FLOW CAN BE
EXPECTED AND MODEL LOW LEVEL THICKNESS VALUES SUPPORT HIGHS IN THE
MID TO UPPER 60S ACROSS THE REGION IN THE AFTERNOON. SKIES SHOULD BE
MOSTLY CLEAR TO PARTLY CLOUDY...MAINLY TO ACCOUNT FOR AFTERNOON HIGH
CLOUDS. THE COLD FRONT WILL BEGIN TO PUSH INTO THE FORECAST AREA
FROM THE WEST THURSDAY EVENING AND IS EXPECTED TO BE OFFSHORE BY
EARLY FRIDAY MORNING. ALTHOUGH THE FRONT IS RELATIVELY MOISTURE
STARVED...PWATS DO INCREASE TO AROUND 0.8 INCHES IMMEDIATELY AHEAD
OF THE FRONT. FURTHERMORE...THE SUITE OF OPERATIONAL MODELS SEEM TO
BE TRENDING TOWARD GENERATING MORE PRECIP WITH THE FRONT. THE NAM
HAS BEEN MOST CONSISTENT BUT NOW EVEN THE GFS AND ECMWF ARE PUMPING
OUT A FEW HUNDREDTHS OF QPF. AFTER LOOKING AT MODEL SOUNDINGS...IT
APPEARS THAT ANY RAINFALL WILL BE VERY LIGHT AT BEST AND FALLING OUT
OF MAINLY MID-LEVEL CLOUDS. I HAVE OPTED TO CONTINUE ADVERTISING A
DRY FORECAST AND WILL LET UPCOMING SHIFTS REEVALUATE FUTURE MODEL
RUNS. STOUT COLD ADVECTION WILL COMMENCE JUST BEHIND THE
FRONT...RESULTING IN A BREEZY TO GUSTY NIGHT. OVERNIGHT LOWS WILL
FALL INTO THE MID TO UPPER 30S AS A 50 KT LOW LEVEL JET USHERS IN
SUB ZERO 850 MB TEMPS.
FRIDAY THROUGH SATURDAY...THE MEAN LONGWAVE UPPER TROF WILL REMAIN
OVER THE EASTERN THIRD OF THE COUNTRY WITH A SERIES OF SHORTWAVES
PASSING QUICKLY IN THE PROGRESSIVE FLOW. AT THE SURFACE...HIGH
PRESSURE WILL SLOWLY BUILD IN FROM THE WEST THROUGH THE END OF THE
PERIOD. LOW LEVEL FLOW WILL REMAIN PRIMARILY OUT OF THE WEST AND
MUCH COOLER AIR WILL BE IN PLACE. FRIDAYS HIGHS WILL STRUGGLE TO
REACH THE LOW 50S IN THE ONGOING COLD ADVECTION...WITH ONLY SLIGHT
MODERATION EXPECTED FOR SATURDAY WITH TEMPS PERHAPS REACHING THE MID
50S. FRIDAY NIGHT WILL BE A COLD NIGHT WITH LOWS FALLING BELOW
FREEZING FOR ALMOST THE ENTIRE AREA.
LAKE WINDS...BREEZY CONDITIONS CAN BE EXPECTED ALONG THE SHORES OF
LAKE MOULTRIE THURSDAY AFTERNOON IN THE SOUTHWEST FLOW OUT AHEAD OF
AN APPROACHING COLD FRONT...BUT A LAKE WIND ADVISORY IS NOT
ANTICIPATED AT THIS TIME. WINDS WILL THEN STRENGTHEN THURSDAY NIGHT
BEHIND THE FRONT IN STRONG COLD ADVECTION. A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED THURSDAY NIGHT AS WIND GUSTS OF UP TO 30 KTS WILL
BE POSSIBLE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LAST IN A SERIES OF SHORTWAVE TROUGHS WILL DIVE FROM THE
NORTHERN PLAINS STATES INTO THE MID ATLANTIC REGION ON
SUNDAY...WHILE THE ASSOCIATED SURFACE SYSTEM REMAINS NORTH OF THE
FORECAST AREA AS IT CROSSES THE COASTLINE. DRY SURFACE HIGH
PRESSURE WILL PERSIST ACROSS THE SOUTHEAST STATES SUNDAY THROUGH
TUESDAY...MAINTAINING RAIN FREE WEATHER. THE SURFACE HIGH WILL
BE STEADILY TRACKING EAST AND OFF THE ATLANTIC COAST MONDAY AND
TUESDAY...WHILE A TRANSIENT UPPER RIDGE BUILDS ALOFT. A FRONTAL
SYSTEM COULD APPROACH FROM THE WEST BEHIND THE DEPARTING SURFACE
HIGH BY MID WEEK...BRINGING A CHANCE FOR RAIN LATE IN THE PERIOD.
TEMPERATURES WILL STEADILY MODERATE THROUGH THE EXTENDED
PERIOD...WITH HIGH TEMPERATURES POSSIBLY WARMING BACK INTO THE
LOWER 60S TUESDAY AND WEDNESDAY.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS ANTICIPATED THROUGH 00Z FRI. THERE IS ONLY A
SLIGHT CHANCE FOR A BRIEF LOW CEILING TO DEVELOP AT SAV AROUND
DAYBREAK THU. MOISTURE WILL PROBABLY POOL JUST WEST OF THE
TERMINAL SO WE LEFT OUT ANY MENTION. BREEZY CONDITIONS EXPECTED ON
THURSDAY...ESPECIALLY LATE IN THE AFTERNOON INTO THE EVENING AS
ANOTHER COLD FRONT APPROACHES AND A LOW-LEVEL JET DEVELOPS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THE WEEKEND.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE WATERS TONIGHT. THE
INITIAL SURGE IS BEGINNING TO TAPER OFF BUT COLD ADVECTION AND
CONSIDERABLE LOW-LEVEL JETTING WILL KEEP WINDS UP FOR MUCH OF THE
NIGHT. WE WENT AHEAD AND DROPPED THE SMALL CRAFT ADVISORY IN THE
HARBOR DUE TO A SIGNIFICANT DROP IN WINDS DURING THE LAST 3 HRS.
ELSEWHERE WE LEFT FLAGS AS-IS...WHICH STILL SEEM TO BE ON TRACK.
NEARSHORE GA AND LOWER SC WATERS SHOULD DROP OFF BY EARLY THU
MORNING WHILE THE NORTHERN SC NEARSHORE LEG AND OFFSHORE GA LEG
CONTINUE TO BLOW WITH SEAS AS HIGH AS 6 FT THROUGH DAYBREAK.
THURSDAY THROUGH MONDAY...WINDS AND SEAS WILL BOTH RELAX A BIT
THROUGH THE DAY ON THURSDAY IN THE SW FLOW OUT AHEAD OF THE
APPROACHING COLD FRONT. CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA
CRITERIA THROUGH THE DAY. THE COLD FRONT IS POISED TO BEGIN ENTERING
THE LOCAL WATERS THURSDAY EVENING AND WILL QUICKLY PUSH OFF TO THE
EAST BY AROUND MIDNIGHT. STRONG COLD ADVECTION WILL COMMENCE
IMMEDIATELY BEHIND THE FRONT AND DEEP MIXING PROFILES WILL LEAD TO
STRENGTHENING WESTERLY WINDS. A 50 KT LOW LEVEL JET WILL PUSH ACROSS
THE REGION AND MODEL SOUNDINGS INDICATE THAT WINDS WILL APPROACH
GALE CRITERIA FOR SEVERAL HOURS EARLY FRIDAY MORNING. SINCE THE
TIME IN QUESTION FALLS IN THE THIRD PERIOD...I HAVE OPTED NOT TO
ISSUE A GALE WATCH WITH THIS FORECAST PACKAGE. INSTEAD WILL ADD A
MENTION IN THE HWO. WINDS WILL REMAIN ELEVATED THROUGH THE DAY ON
FRIDAY...THOUGH ONLY TO SCA CRITERIA FOLLOWING THE PERIOD OF
POSSIBLE GALES. HIGH PRESSURE WILL BUILD IN FROM THE WEST INTO
EARLY NEXT WEEK AND MARINE CONDITIONS WILL SLOWLY IMPROVE AS COLD
ADVECTION AND THE PRESSURE GRADIENT WEAKENS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR AMZ352-354.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR AMZ350-374.
&&
JRLHazardous weather outlook, Jan 11, 3:56 PM EST, 11 hours 49 minutes before
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
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:45 AM EST | Gale Watch | CHS | 12 hr | |
| Jan 12, 3:46 PM EST | Gale Warning | CHS | 15 hr | |
| Jan 12, 3:50 AM EST | Lake Wind Advisory | CHS | Berkeley | 37 hr |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.